PCOS/Insulin Resistance Support Support for us with any of the following: Insulin Resistance, Syndrome X, Polycystic Ovarian Syndrome, or other endocrine disorders.

Closed Thread
 
Thread Tools
Old 08-01-2003, 10:49 PM   #1  
God, Give me strength !!
Thread Starter
 
Melissa70's Avatar
 
Join Date: Mar 2003
Location: Illionois
Posts: 82

S/C/G: 240/240/150

Height: 5'7

Question Any Metformin users on here.. Need HELP

Hi ladies... I just got back on my Met on Monday. I started at 500 mg's on Monday, and my Doc said if after a few days I tolerate that dose well ( meaning no potty runs ) No pun intended I could go to 1000 mg's if I have some side effects at that dose, stay there for abt a week, or week 1/2 then up my dose...

I am at 1000mg's with only 5 days on it, and my HAIR is falling out , and I am not talking SHEDDING or BREAKAGE, it is really falling out , Long FULL strands of hair Too me it really seems like ALOT , or at least enough for me to notice it, and my husband having to pull it of the tub drain

Is there anyone else here who is on MET, had this happen to them? I KNOW it is due to the Met. My hair was just fine, until the Met. I know there are some that will say it is NOT related to the Met, and if NOT the met. Then what could cause this. Like I said no problem before the Met, but a few days into it my hair is falling out

This happened to me last time while I was on Met. I was given met for a treatment form, for Infertility. The same thing happened last time ( hair falling out ), but I was only on it for 6 months. After getting OFF the met, since it never helped with Infertility,, the hair loss stopped, not all at once, but gradually it became less, and less over abt a months time.

I really do not want to ditch the met, because the benefit I DID recieve from it, as far as some PCOS sypmtoms. Ex: No bloating after I eat, no sweet craving, my mustache waxes became almost non existant, it was WAY easier to lose weight, and it actually stayed off, I had more energy, I didn;t have to shave my legs daily.. These sort of things, but why the hair loss, does anyone here, have any insight on this. I am totally depserate for an answer to this, and will end up calling my GP if need be abt it, but wanted to see if anyone else experienced this

Last edited by Melissa70; 08-01-2003 at 10:51 PM.
Melissa70 is offline  
Old 08-02-2003, 09:44 PM   #2  
WW Moderator
 
Jennifer 3FC's Avatar
 
Join Date: Aug 1999
Posts: 6,006

Default

Sorry, I never had any symptoms like that. Are you sure it could be the met? Only 5 days, that seems to severe to break your hair off. The hair takes a long time to grow, and it takes so long to heal...seems strange that it could actually be destroyed so fast. Did you call your pharmacist and ask him/her?

Maybe you can ask your doctor about Avandia?
Jennifer 3FC is offline  
Old 08-02-2003, 10:29 PM   #3  
God, Give me strength !!
Thread Starter
 
Melissa70's Avatar
 
Join Date: Mar 2003
Location: Illionois
Posts: 82

S/C/G: 240/240/150

Height: 5'7

Default

Hi jennifer U are such a sweetheart. U always answer my threads, and I love what u have to say

Yes, I *KNOW* the Met is causing my hair loss. It is not breakage at all. It is full out hair loss. I am going to call my pharmacist on Monday abt this. I know what he is going to say. Met does NOT cause hair loss, maybe not for some, but I ran accross another site, while desperately searching for an answer, and there seem to be quite a few women who have this reaction.

This is real NOTICEABLE LOSS. Not just your basic shedding, If I didn't think , you would think, I was crazy, I would take a pic of the hair loss for 3 days, and show you. it is a WAD of hair.

I Know women with PCOS have hair loss, but this is not your typical shedding for ME at least, or should I say in my case.

U are such an angel, thank u again for taking the time to post to me
I will let you know on Monday , abt what my pharmacist says abt this
I am on a research mission
Melissa70 is offline  
Old 08-04-2003, 01:42 AM   #4  
Member
 
Rosiee's Avatar
 
Join Date: Jun 2003
Location: Texas
Posts: 30

Default

Melissa... I would love to hear what your pharmacist says about the metformin. I will be uping my dosage to 1500 on wednesday and the other day I was doing my hair and was noticing it looked a little thinner in one spot and i have never had trouble with my hair before. Please post any info you might come across in your search because now I am very curious to know if it is the metformin.
Rosiee is offline  
Old 08-04-2003, 01:16 PM   #5  
God, Give me strength !!
Thread Starter
 
Melissa70's Avatar
 
Join Date: Mar 2003
Location: Illionois
Posts: 82

S/C/G: 240/240/150

Height: 5'7

Default

I called the Pharmacist, and He told he, what I already knew he would Met shows no side effects of hair Loss. I knew this, as all the reseaching I have done, has said this as well.

I know Met is causing this, I am just not sure of what the connection is yet? Or should I say WHY this is happening.


I ran across and article that said that Met can act like a anticoagulant (sp)?, and anticoagulants cause hair loss, whether this be the case or not, I have no idea. I still am on a Missin, cause this is driving me batty.

I am hoping that this is NOT a long term thing, and is just something that maybe shocked my system some how, and the hair loss will stop
Melissa70 is offline  
Old 08-05-2003, 10:16 PM   #6  
WW Moderator
 
Jennifer 3FC's Avatar
 
Join Date: Aug 1999
Posts: 6,006

Default

Wow, sorry to hear all of this. When I first went through my divorce, I gained weight, go acne and my hair started falling out. I thought it was all stress, but I was diagnosed with PCOS a few months later. The hair loss was the hormone imbalance, and it eventually straightened itself out. Do you think you have more hair loss than what could be considered 'male pattern baldness'?

I'll do a hair dance for you and hope that you will be growing it back soon!
Jennifer 3FC is offline  
Closed Thread

Related Topics
Thread Thread Starter Forum Replies Last Post
FTC launches "Big Fat Lie" Initiative Suzanne 3FC Does it Work? 3 11-10-2004 05:30 PM
Metformin and PCOS treatment Violet30 PCOS Articles 0 05-04-2004 03:58 PM
PCOS, Metformin, BC, Diet, Exercise Mom2Jes PCOS/Insulin Resistance Support 16 02-11-2004 06:16 PM
Metformin (Sorry this is so long) JennyK PCOS/Insulin Resistance Support 1 03-01-2003 10:03 AM


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 08:33 PM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.